MAUDE Adverse Event Report: ANGIODYNAMICS VENACURE NEVERTOUCH FIBER; VENACURE ENDOVENOUS LASER TREATMENT FIBER

ANGIODYNAMICS VENACURE NEVERTOUCH FIBER; VENACURE ENDOVENOUS LASER TREATMENT FIBER
Catalog Number 11403002
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Undesired Nerve Stimulation (1980); Numbness (2415)
Date of Event 11/15/2023
Type of Reportable Event Serious Injury
Event or Problem Description
An end user reported an issue with a nevertouch 65cm kit w/ gripper and rfid t.During a procedure, the fiber would work and then shut off.This cycle was performed twice; however, another same device was ultimately used to complete the procedure.Five days following the procedure, patient reported feeling coldness, numbness and a "buzz" in her leg.The nurse believes this may be nerve damage and will take some time to resolve; however, the patient does not require any type of medical intervention for these symptoms.
 
Additional Manufacturer Narrative
It was reported that the device is not available to be returned to the manufacturer for evaluation.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Additional Manufacturer Narrative
He customers reported complaint of "the fiber was defective" cannot be confirmed due to the complaint sample was not returned.Without receiving the complaint sample for evaluation a definitive root cause for this event cannot be determined.The reported patient issue of cold/numbness sensation and "buzz" in her leg cannot be confirmed due to the patient centric nature of these issues.The nurse at the customer facility stated, "this could possibly be nerve damage and could take some time to resolve".Paresthesia due to thermal damage of adjacent sensory nerves is an anticipated potential complication that is cautioned in the instructions for use.A review of the device history records was performed for the indicated lots for any deviations related to the reported failure mode of the complaint.The review confirms that the lots met all material, assembly and performance specifications; i.E.No ncr associated with reported failure mode.Labeling review: instructions for use (16650393-01) are provided with the evlt fiber device and include the following statements: potential complications: the potential complications include but are not limited to the following: vessel perforation, thrombosis, pulmonary embolism, phlebitis, hematoma, infection, skin pigmentation alteration, neovascularization, paresthesia due to thermal damage of adjacent sensory nerves, anesthetic tumescence, non-target irradiation, hemorrhage, necrosis, skin burns and pain.Warnings: - treatment of a vein located close to the skin surface may result in skin burn.- paresthesia may occur from thermal damage to adjacent sensory nerves.The user manual (man/31/0075 us), states "the venacure 1470 laser will only permit a procedure to be carried out if an angiodynamics frs fiber is used.An incompatible fiber will be shown on the screen as invalid fiber." the following error messages are associated with the fiber recognition system "fiber uses expired - replace the fiber with a fiber that has not already been use and fiber sterility expired - angiodynamics fibers are programmed at manufacture with a sterility expiration date.This message is displayed when the expiry date is before the date in the laser's internal clock.Replace the fiber with one having a valid sterility expiration date." furthermore, "invalid fiber is displayed even with a new unused frs system fiber (1) disconnect and then reconnect the fiber to the venacure 1470 laser.This will cause the unit to try and read the fiber's data again.(2) switch the venacure 1470 laser off and on at the power inlet.3) ensure that the venacure 1470 laser is at least 2 meters away from any other electrical or electronic equipment that might interfere with the frs system, such as computers or other electronic or medical equipment".In the case of an emergency override it is stated, "in certain circumstances, such as a technical problem or if the emergency stop button is pressed, the fiber in use may become invalid before the completion of the treatment.If this situation should occur, the emergency override may be activated to allow treatment to continue.This option is only available immediately after the fault has been cleared and will not work if an attempt is made to use an expired or otherwise invalid fiber at any other time." a review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference pr(b)(4).
 
Additional Manufacturer Narrative
The customer's reported complaint of "the fiber was defective" cannot be confirmed due to the complaint sample not being returned.Without receiving the complaint sample for evaluation, a definitive root cause for this event cannot be determined.The reported patient issue of cold/numbness sensation and "buzz" in her leg cannot be confirmed due to the patient centric nature of these issues.The nurse at the customer facility stated, "this could possibly be nerve damage and could take some time to resolve".Paresthesia due to thermal damage of adjacent sensory nerves is an anticipated potential complication that is cautioned in the instructions for use.A review of the device history records was performed for the indicated lots for any deviations related to the reported failure mode of the complaint.The review confirms that the lots met all material, assembly and performance specifications; i.E.No ncr associated with reported failure mode.Labeling review: instructions for use ((b)(6)) are provided with the evlt fiber device and include the following statements: potential complications: the potential complications include but are not limited to the following: vessel perforation, thrombosis, pulmonary embolism, phlebitis, hematoma, infection, skin pigmentation alteration, neovascularization, paresthesia due to thermal damage of adjacent sensory nerves, anesthetic tumescence, non-target irradiation, hemorrhage, necrosis, skin burns and pain.Warnings: treatment of a vein located close to the skin surface may result in skin burn.Paresthesia may occur from thermal damage to adjacent sensory nerves.The user manual (man/31/0075 us), states "the venacure 1470 laser will only permit a procedure to be carried out if an angiodynamics frs fiber is used.An incompatible fiber will be shown on the screen as invalid fiber." the following error messages are associated with the fiber recognition system "fiber uses expired - replace the fiber with a fiber that has not already been use and fiber sterility expired - angiodynamics fibers are programmed at manufacture with a sterility expiration date.This message is displayed when the expiry date is before the date in the laser's internal clock.Replace the fiber with one having a valid sterility expiration date." furthermore, "invalid fiber is displayed even with a new unused frs system fiber (1) disconnect and then reconnect the fiber to the venacure 1470 laser.This will cause the unit to try and read the fiber's data again.(2) switch the venacure 1470 laser off and on at the power inlet.3) ensure that the venacure 1470 laser is at least 2 meters away from any other electrical or electronic equipment that might interfere with the frs system, such as computers or other electronic or medical equipment".In the case of an emergency override it is stated, "in certain circumstances, such as a technical problem or if the emergency stop button is pressed, the fiber in use may become invalid before the completion of the treatment.If this situation should occur, the emergency override may be activated to allow treatment to continue.This option is only available immediately after the fault has been cleared and will not work if an attempt is made to use an expired or otherwise invalid fiber at any other time." a review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
VENACURE NEVERTOUCH FIBER
Common Device Name
VENACURE ENDOVENOUS LASER TREATMENT FIBER
Manufacturer (Section D)
ANGIODYNAMICS
603 queensbury avenue
queensbury NY 12804
Manufacturer (Section G)
ANGIODYNAMICS
603 queensbury avenue
queensbury NY 12804
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587990
MDR Report Key18290650
Report Number1319211-2023-00090
Device Sequence Number20544785
Product Code GEX
UDI-Device IdentifierH787114030020
UDI-PublicH787114030020
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K171921
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Catalogue Number11403002
Device Lot Number5779499
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/20/2023
Supplement Date Received by Manufacturer01/23/2024
01/23/2024
Initial Report FDA Received Date12/08/2023
Supplement Report FDA Received Date02/09/2024
02/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age40 YR
Patient SexFemale
Patient Weight179 KG